MAUDE Adverse Event Report: NUVASIVE, INC XCORE VERTEBRAL BODY REPLACEMENT DEVICE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC XCORE VERTEBRAL BODY REPLACEMENT DEVICE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 5964152
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not received and the event could not be confirmed.The explanted device has not returned.The root cause of this reported event has not been determined.Potential adverse events and complications: "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, implant subsidence".
 
Event or Problem Description
On (b)(6) 2016, a patient underwent a vertebral body replacement (vbr) at t8.It was reported the implant did not lock and reduced height postoperatively.A revision surgery was performed on (b)(6) 2016.

Brand Name
XCORE VERTEBRAL BODY REPLACEMENT DEVICE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key6141515
Report Number2031966-2016-00087
Device Sequence Number1248716
Product Code MQP
UDI-Device Identifier00887517270887
UDI-Public00887517270887
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number5964152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1